Suspected overdoses lead to opioid warning from Brandon Police Service

0
1855

Source: Brandon Police Service Media Release

After 11:00 pm, police received a request to assist members of BFES with a suspected overdose. Two adult individuals were discovered by a third adult as unresponsive in a residential bathroom. Both individuals were transported to BRHC, one of whom remains in ICU. Police learned that the two individuals had purchased two substances, one described to them as Purple Heroin, and the other as Methamphetamine. During the course of the evening, they consumed both substances.

Initial testing of the substances they had consumed revealed a mix of Fentanyl, Butyrylfentanyl, Carfentanil and Methamphetamine. It is not clear at this stage of the investigation which of the purchased drugs contained any Fentanyl, or if they both contained some. Purple Heroin discovered in other jurisdictions has been found to contain a combination of Heroin mixed with Fentanyl, Carfentanil and other Opioids.

Investigation into the source of these substances continues.

BPS would like to remind the public of the dangers of the potentially deadly opioids. Fentanyl is a powerful synthetic opioid pain reliever that is similar to morphine and estimated to be 50 to 100 times stronger. Carfentanil is 100 times more powerful than fentanyl and as little as two milligrams could be fatal though ingestion, inhalation or absorption through the skin.